A 37-year-old male asked:
Disclaimer

severe rls, have used everything ropinoral gabapentin etc and nothing but opiates work. could it be something else?

2 doctor answers
Dr. Mark Fisher
33 years experience Neurology
Not impossible: Secondary RLS is caused by or at least associated with another condition eg neuropathy, sleep apnea, severe anemia etc. Primary RLS is RLS with no apparent underlying cause. Your doc should already have ruled out causes of secondary; if not, discuss. There are occasional patients who have such severe RLS that opiates must be resorted to. I've had a couple. It does happen.
Answered on May 22, 2016
1
1 comment
1
1 thank
Dr. Eric Weisman
35 years experience Neurology
Those with Ekbom Syndrome seem to be refractory to Dopaminergic agents and respond rather nicely to iron replacement.
Sep 9, 2014
Dr. William Coutts ii
25 years experience Family Medicine
Magnesium: No matter what the cause of your restless legs syndrome, increasing your intake of magnesium should help o a signifcant degree. Magnesium helps to calm the function of your entire nervous system. So whether you have a primary magnesium deficiency or some other cause of your RLS, treatment with magnesium should bring relief to some degree.
Answered on Nov 13, 2015
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 67-year-old female asked:
Dr. Matthew Kozminski
15 years experience Neurology
Not to worry: I would not be concerned for parkinson's disease from gabapentin. If it works and you currently are not having any side effects, then, i would not wo ... Read More
1
1 thank
A 45-year-old female asked:
Dr. Donald Jacobson
A Verified Doctor answered
A US doctor answered Learn more
Whatever Ur doc Says: Usual max is 2400 mg / day. Follow your docs directions.
1
1 thank
A member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Methadone/Neurontin: As prescribed, yes.
A 45-year-old female asked:
Dr. Donald Jacobson
A Verified Doctor answered
A US doctor answered Learn more
Not safe: Neurontin (gabapentin) should be tapered. Suddenly stopping it could indeed lead to seizures. Taper it under the direction of the prescribing physicia ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month